Patient Comments: Cortisone Injection - Knee and Hip

Share your experience with cortisone injections in your hip or knee.

Comment from: Soreas heck, 65-74 Female (Patient) Published: October 16

I have had cortisone injections in my knees, hips, elbows and shoulders, probably over 100, over many years. I had a cortisone shot in both hips today. My right hip instantly hurt, left was fine. It throbbed all the way home all the way down to outer ankle. I tried to lie down and both outer calves on both legs throbbed and were painful. Now I cannot walk, the right leg has something like a kink in the hip, and I can't put any pressure on it. I wonder if I should use ice or heat. I also have a TENS unit, I put one pad on back of leg and one on front of leg with the sore hip in between.

Was this comment helpful?Yes
Comment from: Janet, 55-64 Female (Patient) Published: September 27

I have bone on bone in both knees but right knee hurts the worse. Pain medications haven't helped much so I got my first cortisone injection in the knee 3 days ago. From my knee down it was numb; no pain but numb. I have high blood pressure and take 2 pills a day to control it. After the shot my blood pressure (BP) has remained extremely high for the last 3 days. I can't get it back down to normal. I have bad headaches and insomnia. I called the doctor and they said to talk to family doctor because cortisone shots don't make your BP go up. Not sure they know what they are talking about. I haven't had any problems with BP till I had that shot.

Was this comment helpful?Yes
Comment from: Broken Dancer, 35-44 Female (Patient) Published: September 26

I received my first cortisone injection ever on Tuesday afternoon, for an inflammation and tear in the hip joint. On Wednesday my hip hurt more than before the shot and I had hot flushes and red cheeks in the evening. Thursday was actually quite normal, but today Friday, the hot flushes are back. I look like a tomato and it's embarrassing. I hope this side effect won't last much longer.

Was this comment helpful?Yes
Comment from: Ronj, 75 or over Male (Patient) Published: July 20

I am 80 years old and have been taking cortisone shots three times a year for four years. The cortisone is a miracle drug. I have severe arthritis and almost bone to bone. After the shots the pain is almost all gone. After the shots wear off I can barely get out of a chair. After the shots I am active again.

Was this comment helpful?Yes
Comment from: Belinda, 55-64 Female (Patient) Published: July 19

My first and last experience with hip cortisone injection. I had immediate nauseous feeling which continued for several days, hot sweats, severe pain in my whole body, headaches, extreme kidney pain, facial rash, plus I was freezing, shaking with cold.

Was this comment helpful?Yes
Comment from: Charlene, 75 or over Female (Patient) Published: August 29

Cortisone injection made my knee weak and caused shortness of breath. I am under diabetic care and take extra insulin until stabilized! Your information is very helpful! Thank you!

Was this comment helpful?Yes
Comment from: Fran, 55-64 (Patient) Published: July 13

I was given my first cortisone shot in my knee to relieve pain, one year following a fracture in my tibia bone at the knee joint. Shortly thereafter I had pain in the foot on that same leg. Now I have a ruptured tibialis posterior tendon that is not healing and surgery has many risks. So what was a knee issue is now something that has made walking very difficult. We are recently retired with many of our dreams for our senior years lost. I was not warned of the risks of cortisone shots and wish I'd never had it.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Cortisone Injection - Experience Question: Please describe your experience with a cortisone injection.
Cortisone Injection - Side Effects Question: What side effects (if any) did you experience with your cortisone injection?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

Health Solutions From Our Sponsors